Tuesday, September 11, 2007

Beginning of Week Two -ACTH

Well I may have spoke too soon about no side effects.

Let me tell you a little about what sleep deprivation does to a person of my age.
  1. blurred vision
  2. decreased mental activity
  3. headaches
  4. memory loss
  5. memory loss.....
  6. irritability
  7. slurred and/or non sensible speech
  8. nausea
  9. clinical depression
  10. dark circles under the eyes
  11. yawning

Those are to name just a few. That is what mine and Lonnie's days are.

Now Daniel, that is another issue....we have the energizer bunny over here. The energizer bunny on steroids. To give you a little clue as to what we are going through.

  1. mood swings...One minute we are laughing, the next we have the biggest boo-boo lip known to man kind
  2. Food....if he sees it he wants it. Not in a minute, not when its cooked or warmed up. But NOW
  3. Oh you want me to do that? Well guess what......I AM NOT GOING TOO.
  4. Don't sit me down. You hold me on your left hip so I can rest my sweet head on your shoulder....NO DIDN'T YOU HEAR ME??? I said YOUR LEFT HIP, what is wrong with you?? And don't you DARE think about sitting down. I want you to stand up and sway back and forth continuously for the next 4 hours. GOT IT??!?!
  5. Sleep? What is that? give me a 30 second nap and BANG, I'm all set to go again. What are you waiting for start swaying......to the left........to the right......left, there you go, you got it!
  6. Ah and a little bit of "Roid Rage" as Daddy calls it. We are into biting whoevers shoulder we are closest too.........and those baby chompers hurt!


Ah, so that is how are nights and our days seem to be going because two days ago I jinxed us and said at most everything was good. (Yes I'm slapping myself right now and banging my head on the keyboard!)

So far we don't see too much of a weight gain, only about 2 lbs since last week. Blood Pressure is 104/96 with arm flailing (first time it was done today it was 90/62 when he was sitting on my lap.) And he is still probably the only kid I know on ACTH that will smile!

4 comments:

Anonymous said...

Hang in there everyone.

Kathryn said...

Oh God Melanie! Hang in there. Take shifts! Get people over to allow you to nap. Sleep deprivation is the worst and makes dealing with cranky baby reacting to medications even more difficult than it already is. When we were going through our really, really bad time with Ellie who would not sleep for months and was constantly vomiting and in the hospital every 5 days when we first moved to MA when she was around 10 months we had her baptized and the sacristy asked us if we needed any help and Dave said No at that same time I said Yes! The sacristy arranged for volunteers people bring us meals 2 times a day for several months. It helped - allot.

I feel for you. I hope the side effects subside and everything evens out. He looks gorgeous in the picture - a real toddler!

Hugs,
Kathryn

Michael said...

Hi Melanie,

I know it is tough. When Valerie was on the ACTH, we didn't really sleep too. Since we are not able to have someone helped us during the night. Neurologist had prescribed Klonopin, melatonin and Traxene to help her sleep. Have someone cooked for your meal is really good idea. Hang in there. We will remember you in our prayer.

Michael

caitlin said...

okay guess what, daniel is exactly like the four other toddlers in my room! hahahahaha, well im glad to hear hes happy and annoying rather then limp and lazy. :)